Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 1203
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 67  |  Issue : 2  |  Page : 289-292

Macular toxicity after short-term hydroxychloroquine therapy


Department of Neuro-Ophthalmology, Beyoglu Eye Education and Research Hospital, Istanbul, Turkey

Correspondence Address:
Dr. Isil Pasaoglu
Selale Street, Manolya Apt. B1-32, Basaksehir-Istanbul
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_732_18

Rights and Permissions

We report an unusual case of hydroxychloroquine (HCQ) toxicity after only 2 months of starting the treatment. A 42-year-old woman presented with visual impairment. Her visual acuity was 20/20 in the right eye and 20/25 in the left eye. Ophthalmologic examination revealed a bull's eye pattern in both eyes which was more prominent in the left eye. She had received HCQ therapy (400 mg/day) for 1 month, and had been taking 200 mg/day for 1 month for the treatment of rheumatoid arthritis. HCQ macular toxicity is rarely seen in short-term use, before 5 years, and to our knowledge, there is only one other case reported in the literature.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed677    
    Printed1    
    Emailed0    
    PDF Downloaded137    
    Comments [Add]    

Recommend this journal